Alert archive / Ohio / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 207, NWS Wilmington, OH
NWS Wilmington, OH issued this severe thunderstorm warning at Oct 18, 2007, 11:58 PM EDT for 4 counties in Ohio. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Oct 18, 2007, 11:58 PM EDT (03:58 UTC)
- Expired
- Oct 19, 2007, 12:45 AM EDT
- In force
- 47 min
- Issued by
- NWS Wilmington, OH
- Area
- Storm-based polygon
Counties Butler County, OH, Clermont County, OH, Hamilton County, OH, Warren County, OH
The radar
The Cincinnati radar (KILN), 49 km from the middle of the area, began a volume at 04:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Oct 18, 10:22 PM EDT | Tornado Watch | SPC | 5 hr |
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 00:00Z, 4.0 hours before the alert went out and 51 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 807 J/kg
- Mixed-layer CIN
- -7 J/kg
- Mixed-layer LCL
- 958 m above ground
- 0-6 km bulk shear
- 52 kt
- 0-1 km storm-relative helicity
- 246 m²/s²
- 0-3 km storm-relative helicity
- 317 m²/s²
- Significant tornado parameter
- 1.4
- Supercell composite
- 5.2
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 18, 9:24 PM EDT, 2 hours 34 minutes earlier.
Area forecast discussion, Oct 18, 9:24 PM EDT, 2 hours 34 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WILMINGTON OH 924 PM EDT THU OCT 18 2007 .SYNOPSIS... A STRONG COLD FRONT WILL MOVE ACROSS THE REGION LATE TONIGHT INTO FRIDAY MORNING. STRONG TO SEVERE STORMS ARE EXPECTED TO DEVELOP ALONG AND AHEAD OF THIS FEATURE AFTER MIDNIGHT. A RIDGE OF HIGH PRESSURE WILL BUILD INTO THE REGION FOR THE FIRST PART OF THE WEEKEND...BRINGING DRY WEATHER AND SLIGHTLY ABOVE NORMAL TEMPERATURES. && .NEAR TERM /UNTIL 6 AM FRIDAY MORNING/... SEVERE WEATHER STILL ANTICIPATED AFTER MIDNIGHT...ESPECIALLY ACRS THE WESTERN CWFA. PER LATEST RUC MODEL AND UPSTREAM MOSAIC RADAR...HAVE DELAYED THE ONSET OF NUMEROUS SHOWERS AND THUNDERSTORMS UNTIL AFTER MIDNIGHT. THERE SHOULD STILL BE ENOUGH INSTABILITY...500-1000 J/KG ALONG WITH HIGH SHEAR AND HELICITY...0-6 KM SHEAR IN EXCESS OF 50 KNOTS...STORM RELATIVE HELICITY 0-3 KM 200-300 M2/S2...TO CONTINUE TO HIGHLIGHT SEVERE POTENTIAL. BEST CHANCE FOR SEVERE IS STILL EXPECTED ACROSS THE WESTERN HALF WHERE ISOLATED TORNADOES REMAIN A REAL THREAT OVERNIGHT. WEAKENING INSTABILITY TOWARD MORNING MAY ONLY BRING A THREAT FOR ISOLATED DAMAGING WINDS ACRS THE EASTERN HALF. HAVE UPDATED ZONES/GRIDS TO REFLECT SLOWER TIMING. OVERNIGHT LOWS ARE STILL EXPECTED TO DROP INTO THE UPPER 50S WEST TO THE MID 60S EAST. && .SHORT TERM /6 AM FRIDAY MORNING THROUGH SATURDAY NIGHT/... COLD FRONT WILL BE ACROSS THE EASTERN CWFA EARLY ON FRIDAY...AND THEN IT WILL BE EAST OF THE FCST AREA BY FRIDAY AFTERNOON. SHOWERS AND THUNDERSTORMS WILL QUICKLY COME TO AN END EARLY IN THE MORNING ...WITH ONLY SOME WRAP AROUND SHOWERS POSSIBLE ACRS THE NW CWFA DURING THE AFTN. PARTLY CLOUDY SKIES EARLY WEST WILL BECOME MOSTLY CLOUDY BY AFTERNOON WHILE MOSTLY CLOUDY SKIES EAST WILL BRIEFLY BECOME PARTLY CLOUDY DURING THE AFTN HOURS. TEMPERATURES WILL BE A LITTLE TRICKY GIVEN LOW LVL CAA. HIGHS WILL RANGE FROM THE MID 60S WEST TO THE MID 70S EAST. FOR FRIDAY NIGHT INTO SATURDAY...A RIDGE OF HIGH PRESSURE AT THE SFC AND ALOFT WILL BUILD INTO THE AREA. LOW LVL CLOUDS WILL GRADUALLY DECREASE FROM SOUTHWEST TO NORTHEAST THROUGH THE PERIOD. HIGH TEMPERATURES ON SATURDAY WILL BE WARM FOR LATE OCTOBER...RANGING FROM THE UPPER 60S NORTHEAST TO THE LOWER 70S SOUTHWEST. MOSTLY CLEAR SKIES ARE ANTICIPATED FOR SATURDAY NIGHT. LOWS WILL RANGE FROM THE MID 40S IN THE NORMALLY COOLER LOW LYING LOCATIONS...TO THE LOWER 50S ELSEWHERE. && .LONG TERM /SUNDAY THROUGH THURSDAY/... RIDGE GIVES WAY TO ANOTHER TROUGH DURING PERIOD. TIMING OF NEXT COLD FRONT IS MAIN FOCUS. TEMPS START OUT ABOVE NORMAL ON SUNDAY. WITH FULL SUNSHINE LEFT TEMPS AT CURRENT FCST. COLD FRONT ARRIVES ON MON WITH NEW MODEL RUNS. BUMPED POPS UP ACCORDINGLY ON MONDAY AND KEPT CHC IN FOR MON NIGHT WITH UNCERTAINTY OF TIMING OF FNT PASSAGE. HIGH TEMPS ON MON TRICKY DEPENDING ON CLOUD COVER AND SHRA. WENT A BIT WARMER THAN GUIDANCE FOR NOW AND IN BETTER AGREEMENT WITH SURROUNDING FCST. TSRA POSSIBLE ON MON WITH FNT BUT LEFT OUT FOR NOW TO SEE HOW DYNAMICS EVOLVE. REST OF PERIOD PC TO CLOUDY WITH TEMPS BELOW NORMAL. MAY NOT BE COOL ENOUGH ON LOWS FOR WED AND THURS DEPENDING ON CLOUD COVER. HIGHS MAY ALSO BE A BIT OPTIMISTIC. && .AVIATION /01Z FRIDAY THROUGH TUESDAY/... VFR CONDITIONS PREVAIL AT THIS HOUR BUT CONVECTION WILL AFFECT TAF SITES TONIGHT. EXPECT THUNDERSTORMS WITH IFR VISIBILITIES AND MVFR CEILINGS 03-10Z WITH AN INTENSIFYING LOW LEVEL JET OUT AHEAD OF A COLD FRONT. MVFR CEILINGS WILL LINGER TO 14Z BEFORE SCATTERING OUT TO VFR. WINDS WILL BE GUSTY AGAIN WITH SPEEDS OVER 20 KNOTS OUT OF THE SOUTHWEST AFTER 17Z. OUTLOOK...STRONG AND GUSTY SOUTHWEST SURFACE WINDS EXPECTED ON FRIDAY. && .ILN WATCHES/WARNINGS/ADVISORIES... OH...NONE. KY...NONE. IN...NONE. && SYNOPSIS...HICKMAN NEAR TERM...HICKMAN SHORT TERM...HICKMAN LONG TERM...PADGETT AVIATION...CONIGLIO
Hazardous weather outlook, Oct 18, 10:34 PM EDT, 1 hour 24 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WILMINGTON OH 1034 PM EDT THU OCT 18 2007 INZ050-058-059-066-073>075-080-KYZ089>099-OHZ026-034-035-042>045- 051>054-060>063-070>072-077>080-200245- WAYNE-FAYETTE IN-UNION IN-FRANKLIN IN-RIPLEY-DEARBORN-OHIO- SWITZERLAND-CARROLL-GALLATIN-BOONE-KENTON-CAMPBELL-OWEN-GRANT- PENDLETON-BRACKEN-ROBERTSON-MASON-HARDIN-MERCER-AUGLAIZE-DARKE- SHELBY-LOGAN-UNION OH-MIAMI-CHAMPAIGN-CLARK-MADISON-PREBLE- MONTGOMERY-GREENE-FAYETTE OH-BUTLER-WARREN-CLINTON-HAMILTON-CLERMONT- BROWN-HIGHLAND- 1034 PM EDT THU OCT 18 2007 ...TORNADO WATCH 725 IN EFFECT UNTIL 5 AM EDT FRIDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL INDIANA...SOUTHEAST INDIANA...NORTHEAST KENTUCKY...NORTHERN KENTUCKY...CENTRAL OHIO...MIAMI VALLEY OF OHIO...SOUTH CENTRAL OHIO...SOUTHWEST OHIO AND WEST CENTRAL OHIO. .DAY ONE...TONIGHT PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. TORNADO WATCH. CONDITIONS ARE FAVORABLE FOR STRONG THUNDERSTORMS ALONG AND AHEAD OF A COLD FRONT WHICH WILL MOVE INTO THE OHIO VALLEY OVERNIGHT. NUMEROUS SEVERE THUNDERSTORMS ARE POSSIBLE LATE TONIGHT ACROSS EASTERN INDIANA...WESTERN OHIO AND NORTH CENTRAL KENTUCKY. THE MOST SIGNIFICANT THREATS WILL BE DAMAGING WINDS AND ISOLATED TORNADOES. THE LIKELY TIME FRAME FOR SEVERE STORMS WILL BE BETWEEN MIDNIGHT TONIGHT AND 4 AM. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTERS SHOULD ACTIVATE AND REPORT SIGNIFICANT WEATHER CONDITIONS. KYZ100-OHZ046-055-056-064-065-073-074-081-082-088-200245- LEWIS-DELAWARE-FRANKLIN OH-LICKING-PICKAWAY-FAIRFIELD-ROSS-HOCKING- ADAMS-PIKE-SCIOTO- 1034 PM EDT THU OCT 18 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST KENTUCKY...CENTRAL OHIO AND SOUTH CENTRAL OHIO. .DAY ONE...TONIGHT CONDITIONS ARE FAVORABLE FOR STRONG THUNDERSTORMS ALONG AND AHEAD OF A COLD FRONT WHICH WILL MOVE INTO THE OHIO VALLEY OVERNIGHT. SCATTERED SEVERE THUNDERSTORMS ARE POSSIBLE LATE TONIGHT AND EARLY FRIDAY MORNING ACROSS CENTRAL AND SOUTH CENTRAL OHIO AND NORTHEAST KENTUCKY. THE MOST SIGNIFICANT THREAT WILL BE DAMAGING WINDS...THOUGH ISOLATED TORNADOES WILL ALSO BE POSSIBLE. THE LIKELY TIME FRAME FOR SEVERE STORMS WILL BE BETWEEN 2 AM AND 7 AM FRIDAY MORNING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY SCATTERED SEVERE THUNDERSTORMS ARE POSSIBLE EARLY FRIDAY MORNING AROUND DAYBREAK. .SPOTTER INFORMATION STATEMENT... SPOTTERS SHOULD ACTIVATE AND REPORT SIGNIFICANT WEATHER CONDITIONS.
In the hours before
Local storm report, Oct 18, 11:02 PM EDT, 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
1102 PM EDT THU OCT 18 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1100 PM FUNNEL CLOUD GHENT 38.74N 85.06W
10/18/2007 CARROLL KY TRAINED SPOTTER
A PERSISTENT ROTATING WALL CLOUD...WITH AN OCCASIONAL
FUNNEL CLOUD...WAS OBSERVED NORTHEAST OF GHENT ALONG THE
OHIO RIVER.
&&
HATZOSLocal storm report, Oct 18, 11:53 PM EDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
1153 PM EDT THU OCT 18 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1037 PM TSTM WND DMG 1 E LOCUST 38.70N 85.24W
10/18/2007 CARROLL KY COUNTY OFFICIAL
ONE TREE DOWNED ON LOCUST ROAD.
1147 PM HAIL NORWOOD 39.16N 84.45W
10/18/2007 E0.75 INCH HAMILTON OH AMATEUR RADIO
&&
HATZOSThe office that day
Everything else NWS Wilmington, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 18, 11:39 PM EDT | Severe Thunderstorm Warning | ILN | Hamilton | 51 min |
| Oct 19, 2:07 AM EDT | Severe Thunderstorm Warning | ILN | Highland | 23 min |
| Oct 19, 3:15 AM EDT | Severe Thunderstorm Warning | ILN | Fairfield, Hocking, Pickaway | 30 min |
| Oct 18, 10:26 PM EDT | Tornado Warning | ILN | Carroll, Gallatin | 49 min |
| Oct 18, 11:12 PM EDT | Tornado Warning | ILN | Boone, Campbell, Gallatin, Kenton | 36 min |
| Oct 19, 12:32 AM EDT | Severe Thunderstorm Warning | ILN | Owen | 28 min |
Nearby
Severe Thunderstorm Warnings in Ohio, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.